MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112670
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Date of Event 01/21/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard flat mesh (device #2).Additional emdrs were submitted to represent the bard flat mesh (device #1) and bard/davol mesh ¿ composix (device # 3).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard meshes (bard flat mesh) on (b)(6) 2000, (b)(6) 2002 and a bard/davol composite mesh (composix) on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had revision surgeries on (b)(6) 2013 and (b)(6) 2018 due to the defect in the bard mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no, udi no.), g3, g6, h2, h6, h10.This supplemental emdr represents the bard/davol - bard flat mesh (device 2).Additional supplemental emdr's were submitted to represent the bard/davol -bard flat mesh (device 1), composix mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard meshes (bard flat mesh) on (b)(6) 2000, (b)(6) 2002 and a bard/davol composite mesh (composix) on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had revision surgeries on (b)(6) 2013 and (b)(6) 2018 due to the defect in the bard mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2000 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿a large hernia defect was identified and reduced.A bard flat mesh (device 1) was placed and sutured.¿ (b)(6) 2002 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of bard flat mesh (device 2).Per op notes, ¿a large indirect hernia sac was identified and reduced.Cord lipoma was excised.A bard flat mesh (device 2) was placed and sutured.¿ (b)(6) 2006 - patient was diagnosed with incarcerated recurrent ventral incisional hernia thereby underwent open repair with implant of composix mesh (device 3).Per op notes, ¿the prior mesh (device 1) was noted.Two large hernia defects on the left side of prior mesh (device 1).The hernia sac was reduced.A composix mesh (device 3) was placed using prolene sutures.¿ (b)(6) 2013 - patient was diagnosed with small bowel obstruction thereby underwent open repair.Per op notes, ¿the prior meshes (device 1 and 2) were noted.Adhesions of mesh and abdominal wall were lysed.The small bowel obstruction was released and sutured.¿ (b)(6) 2018 - patient was diagnosed with adhesions, cholelithiasis, appendicitis and recurrent ventral incisional hernia thereby underwent open repair with adhesiolysis.Per op notes, ¿the hernia sac was identified and opened.Multiple adhesions of abdominal wall were lysed.The loops of small bowel adherent to prior mesh (device 1 and 2) were taken down.Cholecystectomy and appendectomy were performed.The defect was repaired with sutures.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9780670
Report Number1213643-2020-01920
Device Sequence Number2649863
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523(10)43DLD116
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112670
Device Lot Number43DLD116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age49 YR
Patient SexMale